16 answers

Seeking Moms About Immunizations

I am asking for help... My two month old son got his two month shots earlier today and he is one mad baby!!! He only wants me to hold him. The doctor told me to give him tylenol, but its not helping. I honestly dont know what else to do. Please help, is there anything I can do to make it more comfortable for him?

What can I do next?

So What Happened?™

Thank you all so much!!! :) My son seems to be doing better. Now I know to give the tylenol before I take him for the next shot visit!!!! I know the shots are important! Well THANKS TO ALL OF YOU!

Featured Answers

I always found that baby Motrin worked a lot better than tylenol because Motrin helps with swelling too.

1 mom found this helpful

Well it's a bit late, and hopefully baby is doing better. But all you can do is hold him. If you are breastfeeding, let him gain comfort that way as well. He'll be fine in no time. :)

More Answers

Please read what Laura R replied in her comment. You son could be having an adverse reaction and it can only get worse with each Vaccination he gets. Immunization is not really what they are as they do not make your child immune to the virus, just partially so to some strains and with harmful side effects. You should really do some reading up on them before you subject him to any more of them. I have a great book called Vaccines: are they really safe and effective? and another one called Vaccination: the Issue of Our Times. Please read, read, read. good luck and I hope he is feeling better.

2 moms found this helpful

I always found that baby Motrin worked a lot better than tylenol because Motrin helps with swelling too.

1 mom found this helpful

Hello I understand what your going through. Both of my kids were like that. They would be fussy all day and night but ok by the next day. I would keep giving him tylenol and doing whatever it takes to comfort him. It will pass. It the shots caused a bump to form on his leg you can put a warm washcloth to it and see it that helps. Good luck to you and hang in there.

1 mom found this helpful

The shots make them feel icky, a little sick. I give my son Tylenol before we head out to the doctor for shots and that REALLY helps. Like your son, giving him Tylenol after the shots didn't seem to help either, so give it to him just before you go. That way it's already in his system and working. Hope this helps.

1 mom found this helpful

Becareful how much tylenol you give him after he gets his shots. Tylenol and Motrin reduce fevers so if your son has a reaction to the shots even though the its unlikely you may not be aware of it because you are masking the fever with meds. I was also told by my pediatrition that it is not recommended that you give an infant under six months old Ibuprophen because it can damage there liver and kidneys. You should ask the clinic where you got your sons shots what they recommend you give him. Almost all babies hate to get shots because it hurts. Like one of the other moms said rub the shot area gently, it also helps disperse the medicine and remove the lumps. Remember he is not going to remember it later or until next time he sees the needle comming at him. Don't give yourself a guilt trip over it. All mothers have that inate instinct to protect there babies, but sometimes you have to do what you have to do. Try not to make a big deal out of it either just treat it like any other day and then they are less likely to make a big deal out of it also. Benadryl is also excellent for allergic reactions just make sure that you ask your doctor what dose to give. You can also give Benadryl and tylenol at the same time or alternate tylenol and motrin. Motrin seems to help pain better and tylenol seems to fight fevers better. I have had a lot of experienc with meds. my daughter has leukemia.

Just for future reference dont forget the baby gas drops,, they are a life saver. You can get them at Walmart pretty cheap.

1 mom found this helpful

Hi C.,
Getting shots is never fun for you or your baby. The shots will make him cranky and sore for a couple days. Sometimes they might even run a slight fever. He probably just feels yucky and wants to be cuddled. Sometimes thats all they really need, is just some mommy time to make them feel better. Once he gets older, it will get better. When I took my son to get his 6 month shots and the side affects didn't seem to last as long. To this day, he still loves to cuddle and I love it.

I would just hold and cuddle him. My son always got super tired after shots, so maybe with some cuddles yours will fall asleep. Hopefully, the tylenol will help, too.

The only other thing I would do is make sure you know any possible side effects, and when they mean you need to tell the doctor, but those are rare.

C.,
I will go on record and admit how little I knew the first time my son got his shots. ;) I had forgotten about the Band-Aids put over the injection sites, and left them on for hours. Well one of them got hooked to his diaper, and whenever he moved his legs, it would pull on his poor skin, which sent him into fresh bouts of screaming. The Band-Aids only need to be on there for a few minutes for the blood to clot and then they can be removed. If you haven't alread removed them, (which I didn't do the first time) go ahead and take them off. That might be part of his crying. Hope your mad baby starts to feel better soon! My son is always mad the first day, and then fine by bedtime. Goodluck!
S. P

Well it's a bit late, and hopefully baby is doing better. But all you can do is hold him. If you are breastfeeding, let him gain comfort that way as well. He'll be fine in no time. :)

Did you try a warm bath? Or Motrin instead of Tylenol?

Unfortunately there isn't much you can do but hold him and comfort him. If he has a fever, dress him in light clothing or try wiping a cool (not cold) wash cloth on his forhead while he is eating. Other than that, there is just the tylenol.

Good luck.

Hi C., I feel for you. what we gave our daughters was motrin before we went to the doctors office. then I would rub their legs right after the shot. then as soon as we got home I gave them a nice warm bath and every time i have done that they were not sore the next day.then i would ultinate motrin with tylenol and that helped with soreness as well as a possible fever. good luck to you~L.~

When I first started getting immunizations for my son he was definately not the happiest person in the world. Other than give him lots of TLC and the Tylenol there isn't much that I know of that you can do. I would make sure you continue with the immunizations though even though it is a pain.

Hi C.. I have a one year old son and believe me, we've gone through this. It may take a day or two, but your son will feel better soon. Most babies just don't like getting shots. A friend of mine told me about something that works to help alleviate some of the stress of getting the shots, and that is to give your son the Tylenol about an hour BEFORE you go to the doctor. That way it will already be in effect at the time he gets his shots and it will lessen his reaction to them. That is what I do and I find it works fairly well for my son, Jack. Otherwise, just some extra cuddling goes a long way too! Hope this helps.

I would also rub the heck out of the place where the shot was given right after he get's it. This way he won't be so sore and it will get him feeling better much faster.

i agree that motrin seems to work better as well as rubbing the place the shot was given.

Hope he feels better.

Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.